Re: Want to start supplementing; have questions
i must warn you up front, i dont cotton to doctors but in rare, emergency like cases.
but lets look at where your coming from and go from there:
1. I see that selenium is an important companion nutrient. In the past when I have attempted to take selenium, it has made me extremely fatigued (a B-complex supplement has the same effect--I can take B12 and Folic Acid alone with no problem).
*** your system is depressed and probably couldnt metabolise the selenium. use selenomethionine instead.
2. I currently take 90 mg of Armour and 25 mcg of Levothyroxine (the Levo is to satisfy my doctor). I want to continue to be able to monitor my TSH, free T3, and free T4 levels periodically. I was under the impression that Iodine
supplementation interferes with TSH results (causing them to appear artificially high). Is there any truth to this?
*** yes, this is true. it is a temporary reaction. i understand you wanting to know what is going on according to tests, but accurate test results and the interpretation of those results are two different things. in order to take control of your health you are going to have to take some studied risks until you gain the experience yourself. you have taken the first step by reading for hours here. that is a feat in and of itself. you can do it. trust yourself.
3. Just out of curiosity, I am wondering about the salt pushes. I realize the purpose of the salt pushes is to help move halogens out of the body, but do they also interfere with the absorption of iodine? (From the forum description: "Because of the high chloride content in table salt
, some experts estimate that only about 10% of the Iodine
in iodized salt is actually absorbed.") Is it important to do the salt pushes away from Iodine
ingestion, or does it matter?
***the pushes are specifically for dislodging bromine that has collected in the kidneys. i see no need for too much concern. your exposure to halogens is hidden and multitudinous.
a note of caution while on those meds. the iodine project found that a third of the people who iosup have no changes in medication or their effect. a third are able to lower dosage but still need some for optimal metabolism, and some are able to get off the drugs altogether. the interesting thing is that they say only the patient can determine these things and adjust their dose accordingly.
another caution - you will freak your doctor out. the most troubling thing you said was that you were taking a med only to placate your doctor. bad ju-ju, my dear.
welcome and be well.